Here are 5 Side Effects of Too Many Vitamins

Here are 5 Side Effects of Too Many Vitamins

We all know that too much of anything is not good. Including the good things though, like too many vitamins.

When it comes to supplements and vitamins, consuming these two nutrients is not about quantity or more is better.

Read: Benefits of Vitamins for Brain Health and Memory

Taking too many vitamins has unpleasant or serious side effects, and some vitamins should not be taken in supplement form at all.

Here are 5 Side Effects of Too Many Vitamins

Here are 5 Side Effects of Too Many Vitamins

1. Stomach Pain

The first sign that you've taken too many vitamins or supplements is usually indigestion.

You may experience nausea, vomiting, or diarrhea. This may mean you're taking your vitamins on an empty stomach that you should take after a meal—or you're taking more supplements than your body should be able to handle.

To be safe, always talk to your doctor before starting a new vitamin or supplement regimen.

2. Hair loss

This is one of the side effects when we consume too much vitamin A or beta carotene, which is a fat-soluble vitamin.

Unlike water-soluble vitamins—which the body excretes in the urine—fat-soluble vitamins are stored in body fat.

If you take too much, it can cause poisoning. Other fat-soluble vitamins are D, E and K, and you should be careful not to exceed the recommended daily dose of each.

3. Increased Cancer Risk

Good grief. But indeed, that's what research shows about taking beta-carotene or vitamin E supplements, or excessive amounts of biotin.

Last spring, the United States Preventive Services Task Force (USPSTF) officially recommended against taking vitamin E or beta-carotene supplements, saying they could increase the risk of cancer or an adverse outcome from heart disease.

Another study found that men had an increased risk of lung cancer after taking megadoses of biotin (5 mg to 10 mg daily).

4. Nerve problems

Taking too much of certain vitamins, such as vitamin B6, can cause nerve problems, such as neuropathy (numbness) or tingling. To avoid this, never take more than the recommended daily figure.

5. Excessive bleeding

Another potentially harmful vitamin or multivitamin ingredient is vitamin E. "Unless you have a reason to take vitamin E. You shouldn't take it as a random supplement," says Kathryn Boling, MD, a family medicine doctor at Mercy Medical Center in Baltimore.

"We used to think that eating them was beneficial because of their antioxidant properties, but the risks outweigh the benefits."

The risk: Vitamin E thins the blood, which can turn a minor cut into a serious bleeding episode.

That's 5 Side Effects of Too Many Vitamins. May be useful.